Alert archive / Colorado / River Flood Advisories in 2016

River Flood Advisory 2, NWS Denver/Boulder, CO

May 17, 2016Weld County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at May 17, 2016, 10:34 AM MDT for Weld County, Colorado. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 10:34 AM MDT (16:34 UTC)
Expired
May 18, 2016, 10:30 PM MDT
In force
36 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cache La Poudre River (CO) near Greeley (GRPC2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

429 
WGUS85 KBOU 171634
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1034 AM MDT TUE MAY 17 2016

...The National Weather Service in Denver has issued a Flood Advisory
for the following rivers in Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County. 

.Rain combined with high country snowmelt will cause the South Platte 
and Cache la Poudre Rivers in southern Weld County to overflow into 
low lying areas. However...river levels are forecast to remain well 
below flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-190134-
/O.NEW.KBOU.FL.Y.0002.160517T1634Z-160519T0430Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1034 AM MDT TUE MAY 17 2016

The National Weather Service in Denver has issued a
* Flood Advisory for
  the Cache La Poudre River near Greeley.
* until Wednesday evening.
* At  9:30 AM Tuesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to near 7.5 feet early Wednesday 
  morning.
* At 7.5 feet...Sections of the Poudre River Trail begin to flood
  from Windsor to Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-182230-
/O.NEW.KBOU.FL.Y.0003.160517T1634Z-160518T2230Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1034 AM MDT TUE MAY 17 2016

The National Weather Service in Denver has issued a
* Flood Advisory for
  the South Platte River near Kersey.
* until Wednesday afternoon.
* At  9:30 AM Tuesday the stage was 7.6 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 8.2 feet early Wednesday 
  morning.
* At 8.0 feet...The river is out of its banks and into fields
  and meadows.
&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
tlh
3 follow-up statements
349 
WGUS85 KBOU 180425
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1025 PM MDT TUE MAY 17 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County. 
  
.Rain the past few days combined with high country snowmelt will cause
the South Platte and Cache la Poudre Rivers in southern Weld County to
overflow into low lying areas. However...river levels are forecast to 
remain well below flood stage.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-190430-
/O.CON.KBOU.FL.Y.0002.000000T0000Z-160519T0430Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 PM MDT TUE MAY 17 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Wednesday evening.
* At  9:30 PM Tuesday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to near 7.6 feet early Wednesday 
  morning.
* At 7.5 feet...Sections of the Poudre River Trail begin to flood
  from Windsor to Greeley. 


&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-182230-
/O.CON.KBOU.FL.Y.0003.000000T0000Z-160518T2230Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 PM MDT TUE MAY 17 2016

The Flood Advisory continues for
  the South Platte River near Kersey.
* until Wednesday afternoon.
* At  9:30 PM Tuesday the stage was 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 8.1 feet early Wednesday 
  morning.
* Impact...At 8.0 feet...The river is out of its banks and into fields
  and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
028 
WGUS85 KBOU 181043
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
443 AM MDT WED MAY 18 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County. 
  
.Rain the past few days combined with high country snowmelt will cause
the South Platte and Cache la Poudre Rivers in southern Weld County to
overflow into low lying areas. However...river levels are forecast to 
remain well below flood stage.   
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-190430-
/O.CON.KBOU.FL.Y.0002.000000T0000Z-160519T0430Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
443 AM MDT WED MAY 18 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until this evening.
* At  3:30 AM Wednesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest around 7.6 feet this morning.
* At 7.5 feet...Sections of the Poudre River Trail begin to flood
  from Windsor to Greeley. 


&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-182230-
/O.CON.KBOU.FL.Y.0003.000000T0000Z-160518T2230Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
443 AM MDT WED MAY 18 2016

The Flood Advisory continues for
  the South Platte River near Kersey.
* until this afternoon.
* At  3:30 AM Wednesday the stage was 7.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 8.0 feet this morning.
* Impact...At 8.0 feet...The river is out of its banks and into fields
  and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
022 
WGUS85 KBOU 182035
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT WED MAY 18 2016

...The Flood Advisory is cancelled for the following river in 
Colorado...
 
  South Platte River near Kersey affecting Weld County.

...The Flood Advisory continues for the following river in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along the Cache la Poudre River are urged to 
use caution. Avoid flooded areas and stay clear of river banks that 
could become unstable due to the high flows.

&&

COC123-190430-
/O.CON.KBOU.FL.Y.0002.000000T0000Z-160519T0430Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
235 PM MDT WED MAY 18 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until this evening.
* At 1:30 PM Wednesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to slowly fall to 7.4 feet this 
  evening.
* At 7.5 feet...Sections of the Poudre River Trail begin to flood 
  from Windsor to Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-182105-
/O.CAN.KBOU.FL.Y.0003.000000T0000Z-160518T2230Z/
/KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
235 PM MDT WED MAY 18 2016

The Flood Advisory is cancelled for
  the South Platte River near Kersey.
* At 1:30 PM Wednesday the stage was 7.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to slowly fall to 7.6 feet 
  this evening.
* At 8 feet...The South Platte River near Kersey rises out of
  its banks and into fields and meadows.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
th

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at May 17, 4:00 AM MDT, 6 hours 34 minutes earlier.

Area forecast discussion, May 17, 4:00 AM MDT, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
400 AM MDT TUE MAY 17 2016

.SHORT TERM...(Today and tonight)
Issued at 400 AM MDT Tue May 17 2016

Northeast Colorado will remain socked in through today with low
clouds and periods of drizzle and light rain continuing into the
afternoon. The main upper level low will remain over Utah and
Arizona through tonight with Colorado under weak southwesterly
flow aloft. At low levels...strong high pressure over the northern
and central High Plains will continue producing moist upslope flow
across the eastern Colorado plains. Dynamic forcing aloft is very
weak and model soundings show the airmass to be stable and
saturated up to about 12000 feet MSL. The weak upslope flow will
be sufficient to keep drizzle and light rain falling this
morning, especially near the foothills. All in all it is going to
be another cool and gray day across the northeast quarter of the
state.

In the mountains, snowfall rates have diminished, and with little
in the way of dynamic forcing expected, the period of moderate and heavy
snow appears to be over. Will be canceling the Winter Weather
Advisory and only forecasting another one or two inches of snow
through tonight.

.LONG TERM...(Wednesday through Monday)
Issued at 400 AM MDT Tue May 17 2016

Models have very weak flow aloft for the CWA Wednesday and
Wednesday night as a weak upper trough pushes slowly eastward
across Colorado. Weak northwesterly flow aloft is progged Thursday
and Thursday night as high pressure aloft moves in. The QG Omega
fields have neutral synoptic scale energy progged for the CWA
through Thursday night. The boundary layer flow is dominated by
south and southeasterly flow all four periods. For moisture, there
is still some around, especially over the mountains and foothills
through Thursday night. The precipitable water values range from
0.30 to 0.75 inch through the period. There is some CAPE late day
Wednesday, mostly over the mountains and foothills with values up
to 1000 j/kg. By Thursday afternoon, there is CAPE over all the
CWA. Again, values are up to 1000 j/kg. The lapse rate fields
show the plains to be pretty stable Wednesday. The mountains are
moderately unstable. All the CWA has steeper lapse rates for late
day Thursday. The QPF fields has some minor amounts of measurable
precipitation over the mountains and foothills on wednesday
afternoon and evening. By late day Thursday, there is some over
the western two-thirds of the CWA. There is a bit of Theta-E axis
over western and central Colorado both Wednesday and Thursday
afternoons. WIll go with decent convective pops in the high
country both afternoons, maybe 30-50%s. Pops out on the plains
will be 0-30%s, with the highest pops closest to the foothills.
For temperatures, Wednesday's highs are 3-6 C warmer then today's
highs. Thursday's highs are 2-4 C warmer than Wednesday's.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 400 AM MDT Tue May 17 2016

Ceilings have been going back and forth between IFR and low MVFR
all morning with visibilities generally higher than the 3 mile
threshold. Moist easterly flow is going to continue all day, and
ceiling heights dropping into IFR or low IFR can not be ruled out
until later this afternoon. Drizzle and light rain are expected
through most of the day. Model soundings show some drying at low
levels after 21z, but even then a saturated layer will continue
from about 2500 feet AGL up through 7000 feet AGL. Precipitation
should decrease during the evening, but ceilings will remain in
the MVFR category.

&&

.BOU Watches/Warnings/Advisories...
None.

&&

SHORT TERM...Dankers
LONG TERM...RJK
AVIATION...Dankers
Hazardous weather outlook, May 17, 6:00 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
600 AM MDT TUE MAY 17 2016

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
600 AM MDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY COOL WEATHER WILL CONTINUE ACROSS NORTHEAST AND
NORTH CENTRAL COLORADO TODAY AND TONIGHT. MOUNTAIN AREAS WILL SEE
PERIODS OF LIGHT SNOW, BUT ONLY A FEW INCHES OF NEW SNOW
ACCUMULATION. ON THE PLAINS, A MIX OF RAIN, DRIZZLE AND FOG WILL
PERSIST THROUGH THE MORNING HOURS. PRECIPITATION WILL BEGIN
DECREASING THROUGH THE AFTERNOON HOURS. TEMPERATURES WILL BE ABOUT
20 DEGREES COOLER THAN NORMAL FOR THE MIDDLE OF MAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS AND FOOTHILLS THROUGH SATURDAY...WITH A SLIGHT CHANCE
OVER THE PLAINS. SUNDAY AND MONDAY LOOK DRIER WITH ONLY A SLIGHT
CHANCE OF LATE DAY STORMS IN THE MOUNTAINS ONLY. TEMPERATURES WILL
WARM TO SEASONAL VALUES AND EVEN ABOVE NORMAL READINGS THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 17, 8:35 AM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
835 AM MDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             BUCKHORN MOUNTAIN       40.61N 105.32W
05/17/2016  M5.8 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     SNOW             3 WNW PINGREE PARK      40.58N 105.63W
05/17/2016  M3.0 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     SNOW             VIRGINIA DALE           40.95N 105.35W
05/17/2016  M5.0 INCH        LARIMER            CO   CO-OP OBSERVER

1010 PM     HEAVY SNOW       N FAIRPLAY              39.23N 106.00W
05/16/2016  E8.0 INCH        PARK               CO   TRAINED SPOTTER

            VERY HEAVY WET SNOW

&&

KF

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:34 AM MDTRiver Flood AdvisoryBOUWeld30 hr

Nearby

River Flood Advisories in Colorado, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.